Alert archive / Montana / Special Weather Statements in 2012

Special Weather Statement, NWS Great Falls, MT

July 21, 2012Hill County, Liberty County, Montana

NWS Great Falls, MT issued this special weather statement at Jul 21, 2012, 12:21 AM MDT for Hill County, Liberty County, Montana. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 21, 2012, 12:21 AM MDT (06:21 UTC)
Expired
Jul 21, 2012, 1:15 AM MDT
In force
54 min
Issued by
NWS Great Falls, MT

Counties Hill County, MT, Liberty County, MT

The radar

The Great Falls radar (KTFX), 165 km from the middle of the area, began a volume at 06:24 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Great_falls, MT (KTFX), launched 00:00Z, 6.4 hours before the alert went out and 144 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Great_falls, MT at 00:00Z on 2012-07-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 29 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Great_falls, MT at 00:00Z on 2012-07-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 50 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
29 J/kg
Mixed-layer CIN
-192 J/kg
Mixed-layer LCL
2429 m above ground
0-6 km bulk shear
43 kt
0-1 km storm-relative helicity
50 m²/s²
0-3 km storm-relative helicity
109 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

728 
WWUS85 KTFX 210621
SPSTFX

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREAT FALLS MT
1221 AM MDT SAT JUL 21 2012

MTZ011-045-210715-
HILL MT-LIBERTY MT-
1221 AM MDT SAT JUL 21 2012

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN LIBERTY AND HILL
COUNTIES UNTIL 115 AM MDT...

AT 1215 AM...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A 
LINE OF STRONG THUNDERSTORMS...EXTENDING FROM 14 MILES NORTH OF 
JOPLIN TO 6 MILES NORTHEAST OF INVERNESS...AND MOVING NORTHEAST AT 
30 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THESE STORMS...ALONG WITH FREQUENT DANGEROUS LIGHTNING.

* LOCATIONS NEAR THE PATH OF THIS LINE OF STORMS INCLUDE...BUT ARE 
NOT LIMITED TO...GILDFORD...KREMLIN AND LOCATIONS ALONG HIGHWAY 2 
FROM JUST WEST OF HAVRE TO CHESTER.

LAT...LON 4899 10959 4860 10961 4839 11046 4846 11104
      4898 11117
TIME...MOT...LOC 0620Z 233DEG 26KT 4878 11081 4866 11057

$$

BRUSDA

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Great Falls, MT wrote its last area forecast discussion before this special weather statement went out at Jul 20, 11:00 PM MDT, 1 hour 21 minutes earlier.

Area forecast discussion, Jul 20, 11:00 PM MDT, 1 hour 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GREAT FALLS MT
1100 PM MDT FRI JUL 20 2012

.UPDATE...
THE MAIN BAND OF SHOWERS AND THUNDERSTORMS WAS MOVING THROUGH
FERGUS AND BLAINE COUNTIES SHORTLY AFTER MID-EVENING AND WILL BE
EAST OF THOSE COUNTIES BY LATE EVENING. DID INCREASE THE CHANCES
OF RAIN BASED ON WHAT WAS HAPPENING AT MID-EVENING. WILL MENTION
A RISK OF SMALL HAIL..GUSTY WINDS..AND BRIEF HEAVY RAIN WITH THIS
BAND AS HAVE RECEIVED SOME REPORTS OF SAME. OTHERWISE THERE WAS A
BAND OF SHOWERS AND THUNDERSTORMS NEAR THE CONTINENTAL DIVIDE
ASSOCIATED WITH AN UPPER FRONT. THIS BAND COULD AFFECT THE EAST
SLOPES OF THE ROCKIES LATER THIS EVENING SO HAVE NOT TOTALLY
REMOVED THE MENTION OF THUNDERSTORMS BUT WILL LOWER THE THREAT
FROM THE INHERITED FORECAST. AM NOT EXPECTING ANY SEVERE
THUNDERSTORMS WITH THIS LATTER BAND SO HAVE REMOVED THE MENTION OF
STRONGER THUNDERSTORMS FROM THE FORECAST. THIS LATTER BAND COULD
AFFECT NORTHCENTRAL MONTANA AFTER MIDNIGHT SO WILL LEAVE IN THE
SLIGHT CHANCE TO CHANCE POPS IN THAT AREA. OTHERWISE DRIER AIR
WILL BE MOVING INTO THE FORECAST AREA FROM THE WEST. BLANK

&&

.DISCUSSION...

TONIGHT THROUGH SUNDAY...FORECAST CONTINUES TO LOOK ON TRACK FOR
THE UPPER LEVEL WAVE TO MOVE THROUGH NORTHWEST MONTANA THIS
AFTERNOON AND EVENING. NUMEROUS THUNDERSTORMS ARE IN PROGRESS OVER
THE IDAHO PANHANDLE WITH SCATTERED THUNDERSTORMS BEGINNING TO
DEVELOP OVER MY SOUTHWEST AND WEST CENTRAL ZONES. ACTIVITY ACROSS
THE WESTERN HALF OF MY CWA WILL INCREASE THROUGH THE AFTERNOON
AND EVENING HOURS. STILL APPEARS TO BE A RISK FOR A FEW STORMS TO
BECOME STRONG TO SEVERE...MAINLY OVER MY NORTHWEST ZONES.
HOWEVER...AT LEAST ONE MODEL DEVELOPS A SECOND BAND OF POTENTIALLY
SEVERE THUNDERSTORMS FROM THE LITTLE BELT MOUNTAINS TO NORTHERN
FERGUS AND SOUTHERN BLAINE COUNTIES DURING THE EVENING HOURS. EVEN
FOR STORMS THAT ARE EXPECTED TO REMAIN SUB-SEVERE THERE IS A
DISTINCT RISK FOR VERY HEAVY AND INTENSE RAIN IN A SHORT PERIOD OF
TIME CAUSING LOCALIZED FLOODING. ACTIVITY SHOULD MOVE INTO
NORTHEAST MONTANA AFTER MIDNIGHT WITH SKIES CLEARING FROM THE
SOUTHWEST. SATURDAY SHOULD BE ANOTHER WARM AND GENERALLY DRY DAY
WITH PERHAPS A RISK OF AN ISOLATED STORM OR TWO OVER THE SOUTHWEST
MONTANA MOUNTAINS DURING THE AFTERNOON AND EVENING. TEMPERATURES
WARM UP A FEW MORE DEGREES ON SUNDAY WITH MONSOON MOISTURE
INCREASING FROM SOUTH TO NORTH THROUGH THE DAY. MODELS ARE
BEGINNING TO COME INTO BETTER AGREEMENT THAT SCATTERED
THUNDERSTORMS WILL DEVELOP OVER SOUTHWEST AND SOUTH CENTRAL
MONTANA...POSSIBLY AS FAR NORTH AS A LINE FROM HELENA TO GREAT
FALLS TO LEWISTOWN. THE ALSO APPEARS TO BE AT LEAST A SLIGHT RISK
FOR SOME STORMS TO BECOME STRONG TO SEVERE. MPJ

SUNDAY NIGHT THROUGH FRIDAY...LONG-RANGE FORECAST MODELS MAINTAINING
GOOD CONSISTENCY AND AGREEMENT ON EXPECTED CONDITIONS FOR THE WEEK
AHEAD.  PERIOD BEGINS WITH BROAD UPPER LEVEL RIDGE DRIFTING INTO ERN
MT ON SUN EVE...ALLOWING MONSOONAL MOISTURE TO GENERATE SCATTERED
SHOWERS AND THUNDERSTORMS SUN NIGHT MAINLY OVER SOUTHWEST MT.
SOUTHWEST FLOW ALOFT OVER OUR REGION STRENGTHENS ON MONDAY IN
RESPONSE TO A VIGOROUS PACIFIC LOW PRESSURE SYSTEM MAKING ITS WAY
ALONG THE US/CAN BORDER.  A SURFACE COLD FRONT FROM THIS SYSTEM
SHOULD CROSS THE CONTINENTAL DIVIDE MONDAY EVE WHERE IT WILL TAP
INTO THE MONSOONAL MOISTURE TO BRING ANOTHER ROUND OF
THUNDERSTORMS...WITH MODELS SHOWING WIDER COVERAGE OF STORMS
PARTICULARLY OVER THE CENTRAL MT COUNTIES.  MODELS HAVE ALSO
SLIGHTLY INCREASED PRECIPITABLE WATER VALUES...THOUGH SURFACE DEW
POINTS ARE SOMEWHAT DRY...SO A MIX OF DRY/WET STORMS SEEMS LIKELY.
THE COLD FRONT WILL BE WELL DOWNSTREAM BY TUES MORNING AS THE LOW
PRESSURE CENTER LIFTS INTO SRN ALBERTA.  WESTERLY FLOW AND A RETURN
TO DRY CONDITIONS DEVELOP BEHIND THE FRONT ALONG WITH SOME BREEZY TO
LOCALLY GUSTY WINDS ON TUES...LIKELY INCREASING WILDLAND FIRE DANGER
OVER PORTIONS OF CENTRAL/SOUTHWEST MT.  THE UPPER LEVEL RIDGE
GRADUALLY REBUILDS OVER THE NRN ROCKIES THRU MIDWEEK AND THE NEXT
PUSH OF MONSOONAL MOISTURE BEGINS TO ARRIVE THURS WITH SCATTERED
THUNDERSTORMS POSSIBLE THURS AND FRI EVENING.  HIGH TEMPERATURES
REMAIN ABOUT 5-8 DEGREES ABOVE NORMAL ON MON BUT THE COLD FRONT
PASSAGE WILL DROP BACK HIGHS INTO THE LOW-MID 80S FOR TUES/WED.
TEMPS THEN REBOUND UPWARD A FEW DEGREES EACH DAY FOR THE LATTER HALF
OF THE WEEK...REACHING THE UPPER 80S TO LOW 90S BY FRIDAY.
WARANAUSKAS

&&

.AVIATION...
UPDATED 0500Z.
VFR CONDITIONS WILL DOMINATE BUT A COUPLE ISOLATED STORMS WILL MOVE
ACROSS CENTRAL MONTANA TONIGHT. TERRAIN OBSCURATION IS EXPECTED
AROUND STORMS ALONG WITH BRIEF HEAVY RAINFALL AND STRONG SHIFTING
OUTFLOW WINDS. SKY COVER WILL DIMINISH ACROSS THE REGION THROUGH THE
NIGHT WITH MOSTLY CLEAR SKIES TOMORROW.

&&

.PREV DISCUSSION...
/ISSUED 600 PM MDT FRI JUL 20 2012/

TONIGHT THROUGH SUNDAY...FORECAST CONTINUES TO LOOK ON TRACK FOR
THE UPPER LEVEL WAVE TO MOVE THROUGH NORTHWEST MONTANA THIS
AFTERNOON AND EVENING. NUMEROUS THUNDERSTORMS ARE IN PROGRESS OVER
THE IDAHO PANHANDLE WITH SCATTERED THUNDERSTORMS BEGINNING TO
DEVELOP OVER MY SOUTHWEST AND WEST CENTRAL ZONES. ACTIVITY ACROSS
THE WESTERN HALF OF MY CWA WILL INCREASE THROUGH THE AFTERNOON
AND EVENING HOURS. STILL APPEARS TO BE A RISK FOR A FEW STORMS TO
BECOME STRONG TO SEVERE...MAINLY OVER MY NORTHWEST ZONES.
HOWEVER...AT LEAST ONE MODEL DEVELOPS A SECOND BAND OF POTENTIALLY
SEVERE THUNDERSTORMS FROM THE LITTLE BELT MOUNTAINS TO NORTHERN
FERGUS AND SOUTHERN BLAINE COUNTIES DURING THE EVENING HOURS. EVEN
FOR STORMS THAT ARE EXPECTED TO REMAIN SUB-SEVERE THERE IS A
DISTINCT RISK FOR VERY HEAVY AND INTENSE RAIN IN A SHORT PERIOD OF
TIME CAUSING LOCALIZED FLOODING. ACTIVITY SHOULD MOVE INTO
NORTHEAST MONTANA AFTER MIDNIGHT WITH SKIES CLEARING FROM THE
SOUTHWEST. SATURDAY SHOULD BE ANOTHER WARM AND GENERALLY DRY DAY
WITH PERHAPS A RISK OF AN ISOLATED STORM OR TWO OVER THE SOUTHWEST
MONTANA MOUNTAINS DURING THE AFTERNOON AND EVENING. TEMPERATURES
WARM UP A FEW MORE DEGREES ON SUNDAY WITH MONSOON MOISTURE
INCREASING FROM SOUTH TO NORTH THROUGH THE DAY. MODELS ARE
BEGINNING TO COME INTO BETTER AGREEMENT THAT SCATTERED
THUNDERSTORMS WILL DEVELOP OVER SOUTHWEST AND SOUTH CENTRAL
MONTANA...POSSIBLY AS FAR NORTH AS A LINE FROM HELENA TO GREAT
FALLS TO LEWISTOWN. THE ALSO APPEARS TO BE AT LEAST A SLIGHT RISK
FOR SOME STORMS TO BECOME STRONG TO SEVERE. MPJ

SUNDAY NIGHT THROUGH FRIDAY...LONG-RANGE FORECAST MODELS MAINTAINING
GOOD CONSISTENCY AND AGREEMENT ON EXPECTED CONDITIONS FOR THE WEEK
AHEAD.  PERIOD BEGINS WITH BROAD UPPER LEVEL RIDGE DRIFTING INTO ERN
MT ON SUN EVE...ALLOWING MONSOONAL MOISTURE TO GENERATE SCATTERED
SHOWERS AND THUNDERSTORMS SUN NIGHT MAINLY OVER SOUTHWEST MT.
SOUTHWEST FLOW ALOFT OVER OUR REGION STRENGTHENS ON MONDAY IN
RESPONSE TO A VIGOROUS PACIFIC LOW PRESSURE SYSTEM MAKING ITS WAY
ALONG THE US/CAN BORDER.  A SURFACE COLD FRONT FROM THIS SYSTEM
SHOULD CROSS THE CONTINENTAL DIVIDE MONDAY EVE WHERE IT WILL TAP
INTO THE MONSOONAL MOISTURE TO BRING ANOTHER ROUND OF
THUNDERSTORMS...WITH MODELS SHOWING WIDER COVERAGE OF STORMS
PARTICULARLY OVER THE CENTRAL MT COUNTIES.  MODELS HAVE ALSO
SLIGHTLY INCREASED PRECIPITABLE WATER VALUES...THOUGH SURFACE DEW
POINTS ARE SOMEWHAT DRY...SO A MIX OF DRY/WET STORMS SEEMS LIKELY.
THE COLD FRONT WILL BE WELL DOWNSTREAM BY TUES MORNING AS THE LOW
PRESSURE CENTER LIFTS INTO SRN ALBERTA.  WESTERLY FLOW AND A RETURN
TO DRY CONDITIONS DEVELOP BEHIND THE FRONT ALONG WITH SOME BREEZY TO
LOCALLY GUSTY WINDS ON TUES...LIKELY INCREASING WILDLAND FIRE DANGER
OVER PORTIONS OF CENTRAL/SOUTHWEST MT.  THE UPPER LEVEL RIDGE
GRADUALLY REBUILDS OVER THE NRN ROCKIES THRU MIDWEEK AND THE NEXT
PUSH OF MONSOONAL MOISTURE BEGINS TO ARRIVE THURS WITH SCATTERED
THUNDERSTORMS POSSIBLE THURS AND FRI EVENING.  HIGH TEMPERATURES
REMAIN ABOUT 5-8 DEGREES ABOVE NORMAL ON MON BUT THE COLD FRONT
PASSAGE WILL DROP BACK HIGHS INTO THE LOW-MID 80S FOR TUES/WED.
TEMPS THEN REBOUND UPWARD A FEW DEGREES EACH DAY FOR THE LATTER HALF
OF THE WEEK...REACHING THE UPPER 80S TO LOW 90S BY FRIDAY.
WARANAUSKAS

&&

.PRELIMINARY POINT TEMPS/POPS...
GTF  59  89  57  92 /  20   0  10  10
CTB  54  82  50  89 /  20   0  10  10
HLN  58  90  58  93 /  20  10  10  20
BZN  51  92  50  93 /  10  10  10  20
WEY  42  81  41  83 /  10  10  10  20
DLN  52  88  52  89 /  10  10  10  20
HVR  60  90  55  93 /  60  10  10  10
LWT  56  87  54  89 /  40  10  10  10

&&

.TFX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...BLANK
LONG TERM...GUSTAFSON
AVIATION...GUSTAFSON

WEATHER.GOV/GREATFALLS
Hazardous weather outlook, Jul 20, 10:40 AM MDT, 13 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE GREAT FALLS MT
1040 AM MDT FRI JUL 20 2012

MTZ009>013-044>051-211200-
NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER-HILL-CASCADE-
CHOUTEAU-TOOLE-LIBERTY-EASTERN PONDERA-BLAINE-
SOUTHERN ROCKY MOUNTAIN FRONT-EASTERN TETON-JUDITH BASIN-FERGUS-
1040 AM MDT FRI JUL 20 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MONTANA
AND NORTH CENTRAL MONTANA.

.DAY ONE...TODAY AND TONIGHT

SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED ACROSS NORTH
CENTRAL MONTANA TODAY. SOME STORMS COULD BE SEVERE...WITH DAMAGING
WINDS...LARGE HAIL...FREQUENT LIGHTNING...AND HEAVY RAINFALL. VERY
HEAVY RAIN IN SHORT AND INTENSE BURSTS COULD LEAD TO LOCALIZED
FLOODING. THE BEST TIME FRAME FOR SEVERE WEATHER TO OCCUR WILL BE
FROM NOON UNTIL 9 PM TODAY. BE PREPARED FOR POSSIBLE SEVERE
THUNDERSTORMS THIS AFTERNOON AND EVENING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING. ANY
SPOTTER REPORTS OF SEVERE WEATHER WOULD GREATLY BE APPRECIATED.

MTZ008-014-015-052>055-211200-
BEAVERHEAD-CENTRAL AND SOUTHERN LEWIS AND CLARK-MADISON-JEFFERSON-
BROADWATER-MEAGHER-GALLATIN-
1040 AM MDT FRI JUL 20 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
MONTANA.

.DAY ONE...TODAY AND TONIGHT

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Local storm report, Jul 20, 8:02 PM MDT, 4 hours 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREAT FALLS MT
802 PM MDT FRI JUL 20 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0330 PM     FLASH FLOOD      2 NW HELENA             46.62N 112.05W
07/20/2012                   LEWIS AND CLARK    MT   LAW ENFORCEMENT

            RAILROAD TRACKS WASHED OUT NEAR SCRATCHGRAVEL HILLS

&&

JMB
Special weather statement, Jul 20, 8:51 PM MDT, 3 hours 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREAT FALLS MT
851 PM MDT FRI JUL 20 2012

MTZ011-013-047-051-210415-
BLAINE MT-CHOUTEAU MT-FERGUS MT-HILL MT-
851 PM MDT FRI JUL 20 2012

...SIGNIFICANT WEATHER ADVISORY FOR HILL...FERGUS...NORTHEASTERN
CHOUTEAU AND BLAINE COUNTIES UNTIL 1015 PM MDT...

AT 848 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 26 MILES NORTHEAST
OF GILDFORD TO 14 MILES SOUTHWEST OF GRASS RANGE...MOVING EAST AT 40
MPH.

WIND GUSTS UP TO 50 MPH ARE POSSIBLE WITH THESE STORMS...ALONG WITH
BRIEF HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING.

LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...HAVRE...CHINOOK...
ROY...GRASS RANGE...HAYS...FORT BELKNAP...HARLEM...TURNER...FERGUS...
LLOYD...ZURICH...LODGE POLE AND HOGELAND.

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

LAT...LON 4726 10871 4711 10873 4710 10860 4674 10863
      4675 10929 4901 11060 4901 11059 4900 10822
      4843 10834 4843 10840 4798 10842 4791 10887
      4774 10888 4765 10877 4758 10830 4732 10830
TIME...MOT...LOC 0249Z 257DEG 35KT 4891 11002 4690 10900

GUSTAFSON
Local storm report, Jul 20, 9:32 PM MDT, 2 hours 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREAT FALLS MT
932 PM MDT FRI JUL 20 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0254 PM     TSTM WND GST     5 E WISDOM              45.62N 113.35W
07/20/2012  M60 MPH          BEAVERHEAD         MT   MESONET

&&

JMB
Special weather statement, Jul 20, 11:29 PM MDT, 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREAT FALLS MT
1129 PM MDT FRI JUL 20 2012

MTZ044-045-210615-
LIBERTY MT-TOOLE MT-
1129 PM MDT FRI JUL 20 2012

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN TOOLE AND LIBERTY
COUNTIES UNTIL 1215 AM MDT...

AT 1123 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A LINE OF STRONG THUNDERSTORMS...EXTENDING FROM 17 MILES NORTHWEST
OF LOTHAIR TO 17 MILES SOUTHWEST OF LOTHAIR...AND MOVING NORTHEAST
AT 30 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THESE STORMS...ALONG WITH FREQUENT DANGEROUS LIGHTNING.

* LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...BUT ARE NOT
LIMITED TO...GALATA...LOTHAIR...WHITLASH AND CHESTER.

LAT...LON 4901 11086 4900 11080 4837 11078 4823 11154
      4899 11177 4901 11087
TIME...MOT...LOC 0529Z 231DEG 27KT 4867 11144 4832 11142

BRUSDA
Local storm report, Jul 21, 12:08 AM MDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREAT FALLS MT
1208 AM MDT SAT JUL 21 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1125 PM     FUNNEL CLOUD     LEDGER                  48.26N 111.82W
07/20/2012                   PONDERA            MT   LAW ENFORCEMENT

            LAW ENFORCEMENT REPORTS A FUNNEL CLOUD.

&&

BRUSDA
Special weather statement, Jul 21, 12:21 AM MDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREAT FALLS MT
1221 AM MDT SAT JUL 21 2012

MTZ011-045-210715-
HILL MT-LIBERTY MT-
1221 AM MDT SAT JUL 21 2012

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN LIBERTY AND HILL
COUNTIES UNTIL 115 AM MDT...

AT 1215 AM...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
LINE OF STRONG THUNDERSTORMS...EXTENDING FROM 14 MILES NORTH OF
JOPLIN TO 6 MILES NORTHEAST OF INVERNESS...AND MOVING NORTHEAST AT
30 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THESE STORMS...ALONG WITH FREQUENT DANGEROUS LIGHTNING.

* LOCATIONS NEAR THE PATH OF THIS LINE OF STORMS INCLUDE...BUT ARE
NOT LIMITED TO...GILDFORD...KREMLIN AND LOCATIONS ALONG HIGHWAY 2
FROM JUST WEST OF HAVRE TO CHESTER.

LAT...LON 4899 10959 4860 10961 4839 11046 4846 11104
      4898 11117
TIME...MOT...LOC 0620Z 233DEG 26KT 4878 11081 4866 11057

BRUSDA

The office that day

Everything else NWS Great Falls, MT issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 20, 8:51 PM MDTSpecial Weather StatementTFXBlaine, Fergus, Hill84 min
Jul 20, 11:29 PM MDTSpecial Weather StatementTFXLiberty46 min

Nearby

Special Weather Statements in Montana, 2012Every special weather statement in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.